Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 20, NWS Salt Lake City, UT

July 21, 202017 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 21, 2020, 2:48 PM MDT for 17 counties in Utah. It took effect at Jul 22, 2020, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2020, 2:48 PM MDT (20:48 UTC)
In effect from
Jul 22, 2020, 12:00 PM MDT
Expired
Jul 22, 2020, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Iron County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 129 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3507 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS85 KSLC 212048
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
248 PM MDT Tue Jul 21 2020

UTZ495-220600-
/O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
/O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/
Color Country West Desert-
248 PM MDT Tue Jul 21 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONE 495... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 495...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for gusty winds and low humidity, which is in effect
from noon to 10 PM MDT Wednesday. A red flag warning remains in
effect for dry thunderstorms and gusty outflow winds through 10 PM
this evening.

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Lightning in areas of critically dry fuels could 
  result in new fire starts. Strong and erratic outflow winds may 
  result in erratic fire behavior.

* THUNDERSTORMS...Continuing through this evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of
lightning...strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$

UTZ478-479-481>484-220600-
/O.UPG.KSLC.FW.A.0013.200722T1800Z-200723T0400Z/
/O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-
248 PM MDT Tue Jul 21 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 
478...479... 481...482...483 AND 484...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for thunderstorms and gusty outflow winds, which is 
in effect from noon to 10 PM MDT Wednesday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 
  Western Ashley National Forest...Fire Weather Zone 482 Western 
  Uintah Basin...Fire Weather Zone 483 Southern Ashley National 
  Forest and Fire Weather Zone 484 Tavaputs Plateau.

* IMPACTS...Lightning in areas of critically dry fuels could 
  result in new fire starts. Strong and erratic outflow winds may 
  result in erratic fire behavior.

* THUNDERSTORMS...Developing Wednesday afternoon and continuing 
  through Wednesday evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
lightning...dry fuel conditions...and gusty microburst winds will 
create favorable conditions for new fire starts and extreme fire 
behavior.

&&

$$

UTZ488-489-492>494-496>498-220400-
/O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/
Manti National Forest-San Rafael Swell-Central Utah West Desert-
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Mojave Desert-Grand Staircase-
248 PM MDT Tue Jul 21 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 488... 489...492...493...494...496...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... 
  Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 
  Central Utah West Desert...Fire Weather Zone 493 Central Utah 
  Mountains...Fire Weather Zone 494 Henry Mountains...Fire 
  Weather Zone 496 Color Country Mountains...Fire Weather Zone 
  497 Mojave Desert and Fire Weather Zone 498 Grand Staircase.

* IMPACTS...Lightning in areas of critically dry fuels could 
  result in new fire starts. Strong and erratic outflow winds may 
  result in erratic fire behavior.

* THUNDERSTORMS...Continuing through this evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
4 follow-up statements
597 
WWUS85 KSLC 220324
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
924 PM MDT Tue Jul 21 2020

UTZ495-221200-
/O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/
/O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
Color Country West Desert-
924 PM MDT Tue Jul 21 2020

...RED FLAG WARNING CANCELLED FOR DRY THUNDERSTORMS AND GUSTY 
OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT 
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495...

The National Weather Service in Salt Lake City has cancelled the
Red Flag Warning.

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Lightning in areas of critically dry fuels could 
  result in new fire starts. Strong and erratic outflow winds 
  may result in erratic fire behavior.

* THUNDERSTORMS...The threat for dry thunderstorms this evening has
  diminished.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ488-489-492>494-496>498-220430-
/O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/
Manti National Forest-San Rafael Swell-Central Utah West Desert-
Central Utah Mountains-Henry Mountains-Color Country Mountains-
Mojave Desert-Grand Staircase-
924 PM MDT Tue Jul 21 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 488...489...492...493...494...
496...497 AND 498...

The National Weather Service in Salt Lake City has cancelled the
Red Flag Warning. The threat for dry lighting and strong outflow 
winds has diminished.

$$

UTZ478-479-481>484-221200-
/O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-
924 PM MDT Tue Jul 21 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 478...479...481...482...483 AND 484...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 
  Western Ashley National Forest...Fire Weather Zone 482 Western 
  Uintah Basin...Fire Weather Zone 483 Southern Ashley National 
  Forest and Fire Weather Zone 484 Tavaputs Plateau.

* IMPACTS...Lightning in areas of critically dry fuels could 
  result in new fire starts. Strong and erratic outflow winds 
  may result in erratic fire behavior.

* THUNDERSTORMS...Developing Wednesday afternoon and continuing 
  through Wednesday evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
776 
WWUS85 KSLC 220911
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
311 AM MDT Wed Jul 22 2020

UTZ478-479-481>484-222115-
/O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-
311 AM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 
  Western Ashley National Forest...Fire Weather Zone 482 Western 
  Uintah Basin...Fire Weather Zone 483 Southern Ashley National 
  Forest and Fire Weather Zone 484 Tavaputs Plateau.

* IMPACTS...Lightning in areas of critically dry fuels will result
  in new fire starts. Strong and erratic outflow winds will 
  result in erratic fire behavior.

* THUNDERSTORMS...Developing this afternoon and continuing through
  this evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ495-222115-
/O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/
Color Country West Desert-
311 AM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 495...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any
  fire starts will spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
655 
WWUS85 KSLC 222024
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
224 PM MDT Wed Jul 22 2020

UTZ495-230600-
/O.NEW.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/
/O.CON.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/
Color Country West Desert-
224 PM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in 
effect from noon to 9 PM MDT Thursday. In addition...a red flag 
warning remains in effect for wind and low relative humidity 
through 9 PM this evening.

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ492-230600-
/O.NEW.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/
Central Utah West Desert-
224 PM MDT Wed Jul 22 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in 
effect from noon to 9 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Any
  fire starts will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ478-479-481>484-230400-
/O.CON.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/
Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-
224 PM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 478...479...481...482...483 AND 484...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 
  Western Ashley National Forest...Fire Weather Zone 482 Western 
  Uintah Basin...Fire Weather Zone 483 Southern Ashley National 
  Forest and Fire Weather Zone 484 Tavaputs Plateau.

* IMPACTS...Lightning in areas of critically dry fuels will 
  result in new fire starts. Strong and erratic outflow winds 
  will result in erratic fire behavior.

* THUNDERSTORMS...Developing this afternoon and continuing 
  through this evening.

* OUTFLOW WINDS...Wind gusts in excess of 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
306 
WWUS85 KSLC 230402
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1002 PM MDT Wed Jul 22 2020

UTZ495-231215-
/O.EXP.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/
/O.CON.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/
Color Country West Desert-
1002 PM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph Thursday
  afternoon.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ478-479-481>484-230515-
/O.EXP.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/
Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest-
Western Uintah Basin-Southern Ashley National Forest-
Tavaputs Plateau-
1002 PM MDT Wed Jul 22 2020

...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 
AND 484...

The threat for dry thunderstorms and strong outflow has
diminished. 


$$

UTZ492-231215-
/O.CON.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/
Central Utah West Desert-
1002 PM MDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
492...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts will spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 21, 9:57 AM MDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 21, 9:57 AM MDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
957 AM MDT Tue Jul 21 2020

.SYNOPSIS...A monsoon surge will impact portions of Utah through
at least Saturday. Drier conditions are expected by early next
week.

&&

.DISCUSSION...As is somewhat typical for the start of a monsoon
surge...widespread cloud cover with high-based showers is ongoing
across southwestern Utah this morning. Surface dewpoints are now
in the mid to upper 40s across the Saint George area, upper 30s to
low 40s near Cedar City. The 12Z Las Vegas and Flagstaff soundings
show an increase in mid-level moisture with a generally deep, dry
sub-cloud profile.

Morning satellite imagery clearly depicts a shortwave across the
southwest Utah/northwest Arizona/southern Nevada tri-state area.
This shortwave is embedded in an environment of relatively weak
mid-level flow, so forward progress is slow.

Expect afternoon convection, mainly high-based showers and a few
thunderstorms, to develop across central and southern Utah. The
relative cloud-free area across central Utah compared to the cloud
covered area to the south may potentially aid in a region of
convective initiation. SBCAPE values should exceed 500-750 J/kg by
mid- afternoon are across west central and southwest Utah. Mid-
level lapse rates around 8-8.5C/km should be sufficient for at
least a few thunderstorms. Inhibiting organization for severe hail
will be the lack of deep layer shear...though there is a period
of time where deep layer shear may approach 20-25kts across
southwest Utah this afternoon but will likely coincide with weaker
lapse rates shifting northward. The main threat, especially given
the relatively dry and deep sub-cloud environment, will be gusty
winds as a result of microbursts...especially across central and
southern Utah.

Updated the forecast to match current observational trends and new
CAM runs. Additional updates are not anticipated at this time.

&&

.AVIATION...Minimal operational concerns are forecast over the SLC
terminal through the TAF period. VFR conditions are expected to
prevail over the airfield, with cloud cover increasing through the
afternoon and evening hours, with CIGs expected to remain above
10kft AGL. Light southerly flow will revert to a northerly lake
breeze around 18Z, prevailing through the day.

&&

.FIRE WEATHER...
Issued at 329 AM Tuesday July 21, 2020

Monsoonal moisture has reached far southern Utah
this morning and will continue to creep northward over southern
and western Utah today. As the moisture increases, a weak storm
system will move into southwest Utah today. Showers and
thunderstorms will develop today over central and southern Utah
today with the best coverage on the leading edge of this moisture.
Because the moisture will be initially high-based, minimal
rainfall is anticipated and the storms are capable of producing
gusty outflow winds. Because of this, a Red Flag Warning is in
effect today for much of central and southern Utah.

By Wednesday, the moisture is expected to spread northward across
the entire district as the storm system continues roughly
northeastward across the area. Convection over the southern half
of the district will trend wetter, but storms over northern Utah
will still be high- based and capable of producing gusty outflow
winds, so a Fire Weather Watch is in effect. Weak ridging is
expected to develop Wednesday night into Thursday between the
exiting wave and a second approaching system. The second system
will also result in some increasing southerly winds during this
time, so cannot rule out some pockets of critical fire weather
conditions over parts of western Utah on Wednesday. The second
weak storm system is on track to move across the area on Friday,
with drier conditions anticipated over the weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ488-489-
     492>498.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ478-479-481>484.

WY...None.
&&

Kruse/Webber/Traphagan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 21, 3:59 AM MDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
359 AM MDT Tue Jul 21 2020

UTZ001>016-019>021-517-518-WYZ021-221000-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
359 AM MDT Tue Jul 21 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Monsoonal moisture will spread into southern Utah today, resulting
in increasing coverage of showers and thunderstorms. Gusty outflow
winds will be the primary threat with storms today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moisture will spread northward across Utah and southwest Wyoming
on Wednesday. Gusty outflow winds will be the main threat with
storms over northern Utah and southwest Wyoming. Flash flooding
has the potential to be a threat over southern Utah, particularly
for prone areas such as slot canyons, burn scars, and normally dry
washes. The threat of showers and thunderstorms will continue,
especially for the eastern half of the area, through the remainder
of the work week before some drier air starts to move in for the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.